MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 5536B500
Medical Device Problem Codes Loss of Osseointegration (2408); Malposition of Device (2616)
Health Effect - Clinical Codes Injury (2348); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646)
Date of Event 05/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Additional information has been requested.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Company representative reported patient had left knee revision due to relative loosening of tibial component with varus alignment and lateral component liftoff.
 
Additional Manufacturer Narrative
An event regarding loosening of the tritanium baseplate was reported.The event was confirmed through medical review.Method & results: device evaluation and results: not performed as no product was returned for analysis.Medical records received and evaluation: the principal problem is component malposition, especially the baseplate.The primary arthroplasty surgical report does not reference any problems and as such it is not clear what the cause for these problems has been.The primary knee had complex problems with severe valgus deformity and probably also instability prior to arthroplasty but the implanted triathlon ps devices should be perfectly capable of restoring adequate functionality and stability of the knee if implanted in adequate size and position.Because the surgeon is responsible for optimal component position and the indication for surgery was component malposition with knee malalignment, principle failure mode is procedure - related.Device history review: indicate all devices were manufactured and accepted into final stock on with no reported discrepancies.Complaint history review: there have been no other events for the lot referenced.Conclusion: the medical review indicated that: tibial baseplate malposition in varus deformity with lateral lift-off and consequent loss of implant-bone contact has contributed to lack of bone ingrowth resulting in baseplate loosening requiring revision.A capa trend analysis was conducted for the reported failure mode and concluded tritanium baseplate loosening may result from factors not related to the device.No further investigation is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRITANIUM BPLATE TRIATHLON S5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6698772
Report Number0002249697-2017-02148
Device Sequence Number880725
Product Code MBH
UDI-Device Identifier07613327041507
UDI-Public07613327041507
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2022
Device Catalogue Number5536B500
Device Lot NumberCTD13528
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/12/2017
Supplement Date Received by Manufacturer08/31/2017
Initial Report FDA Received Date07/10/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR